Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Jan 22, 2015, 4:06 AM CST for 5 counties in Texas. It took effect at Jan 22, 2015, 2:25 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2015, 4:06 AM CST (10:06 UTC)
- In effect from
- Jan 22, 2015, 2:25 PM CST
- Expired
- Jan 23, 2015, 4:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS74 KHGX 221006 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 406 AM CST THU JAN 22 2015 ...WIND ADVISORY THURSDAY EVENING FOR COASTAL COUNTIES... .A PASSING COASTAL TROUGH WILL LEAD TO SUSTAINED NORTH WINDS OF AROUND 25 MPH THURSDAY EVENING ALONG THE COAST. WINDS WILL EASE OVERNIGHT INTO FRIDAY MORNING AS THE TROUGH MOVES EAST OF THE REGION. TXZ214-235>238-230600- /O.NEW.KHGX.WI.Y.0002.150123T0000Z-150123T0600Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 406 AM CST THU JAN 22 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * EVENT...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS TO NEAR 35 MPH. * TIMING...LATE THIS AFTERNOON THROUGH MIDNIGHT * IMPACT...STRONG NORTH WINDS WILL AFFECT VEHICLES TRAVELING ALONG ROADWAYS PARALLEL TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
2 follow-up statements
838 WWUS74 KHGX 222025 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 225 PM CST THU JAN 22 2015 ...WIND ADVISORY THURSDAY EVENING FOR COASTAL COUNTIES... .A PASSING COASTAL TROUGH WILL LEAD TO SUSTAINED NORTH WINDS OF AROUND 25 MPH THIS EVENING ALONG THE COASTAL COUNTIES. THE WINDS WILL EASE OVERNIGHT INTO FRIDAY MORNING. TXZ214-235>238-230430- /O.EXT.KHGX.WI.Y.0002.150122T2025Z-150123T0600Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 225 PM CST THU JAN 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS TO NEAR 35 MPH. * TIMING...LATE THIS AFTERNOON THROUGH MIDNIGHT. * IMPACT...STRONG NORTH WINDS WILL AFFECT VEHICLES TRAVELING ALONG ROADWAYS PARALLEL TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
726 WWUS74 KHGX 230346 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 946 PM CST THU JAN 22 2015 ...WIND ADVISORY FOR COASTAL COUNTIES... .STRONG NORTHEAST TO NORTH WINDS WILL CONTINUE THROUGH MIDNIGHT THEN GRADUALLY WEAKEN THROUGH FRIDAY AFTERNOON. TXZ238-231000- /O.EXT.KHGX.WI.Y.0002.000000T0000Z-150123T1000Z/ GALVESTON- INCLUDING THE CITIES OF...FRIENDSWOOD...GALVESTON...LEAGUE CITY... TEXAS CITY 946 PM CST THU JAN 22 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY... * EVENT...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS TO NEAR 35 MPH ALONG THE COAST AND ON GALVESTON ISLAND. THE WINDS SHOULD GRADUALLY RELAX EARLY FRIDAY MORNING TO 15 TO 20 MPH. * TIMING...THROUGH 4 AM. * IMPACT...STRONG NORTH WINDS WILL AFFECT VEHICLES TRAVELING ALONG ROADWAYS PARALLEL TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ214-235>237-230600- /O.CON.KHGX.WI.Y.0002.000000T0000Z-150123T0600Z/ BRAZORIA-CHAMBERS-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...LAKE JACKSON...MONT BELVIEU...PALACIOS... PEARLAND...WINNIE 946 PM CST THU JAN 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * EVENT...SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH ALONG THE COAST. * TIMING...THROUGH MIDNIGHT. * IMPACT...STRONG NORTH WINDS WILL AFFECT VEHICLES TRAVELING ALONG ROADWAYS PARALLEL TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:53 AM CST, 13 minutes earlier.
Area forecast discussion, Jan 22, 3:53 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
353 AM CST THU JAN 22 2015
.DISCUSSION...
WIDESPREAD RAINFALL IS ONGOING ACROSS MUCH OF THE STATE THIS
MORNING AS SOUTHWESTERLY FLOW ALOFT IS CAUSING OVERRUNNING ACROSS
THE COOLER AIRMASS IN PLACE BEHIND THE FRONT THAT MOVED TO THE
COAST YESTERDAY. A FEW THUNDERSTORMS ARE ONGOING ACROSS CENTRAL
TEXAS IN ASSOCIATION WITH A WEAK SHORTWAVE EMBEDDED IN THE UPPER
FLOW. RAINFALL COVERAGE WILL INCREASE ACROSS THE REGION LATER THIS
MORNING WITH THE APPROACH OF A LARGE UPPER LEVEL TROUGH AND THE
DEVELOPMENT OF A COASTAL TROUGH AHEAD OF IT. SOME ISOLATED
THUNDERSTORMS WILL BE POSSIBLE DUE TO SOME ELEVATED INSTABILITY.
WINDS WILL PICK UP ACROSS THE REGION AS THE SURFACE TROUGH
STRENGTHENS AND APPROACHES FROM THE WEST. ALONG THE COAST WINDS
WILL BE QUITE BREEZY THIS EVENING WITH SUSTAINED WINDS BETWEEN 20
AND 30 MPH POSSIBLE. WILL ISSUE A WIND ADVISORY FOR THE COASTAL
TIER OF COUNTIES THIS EVENING TO ACCOUNT FOR THIS...ALTHOUGH FAR
INLAND REACHES OF BRAZORIA AND MATAGORDA COUNTIES MAY SEE WINDS
REMAIN JUST BELOW ADVISORY CRITERIA.
BULK OF THE RAIN WILL EXIT TO THE EAST LATE THIS EVENING BUT
SCATTERED SHOWERS WILL LINGER ACROSS THE REGION THROUGH FRIDAY
BEFORE THE TROUGH AXIS MOVES OFF TO OUR EAST. RAINFALL TOTALS FOR
THE EVENT WILL AVERAGE AROUND 1-2 INCHES WITH SOME ISOLATED TOTALS
OF AROUND 3 INCHES. DRIER CONDITIONS ARE EXPECTED BEGINNING
SATURDAY AND EXTENDING INTO THE MIDDLE OF NEXT WEEK AS WINDS ALOFT
BECOME NORTHWESTERLY AND THEN UPPER RIDGING ESTABLISHES ITSELF
ACROSS THE STATE. EXPECT MOSTLY SUNNY SKIES AND SEASONABLE LOW
TEMPERATURES WITH SLIGHTLY ABOVE NORMAL AFTERNOON HIGHS. 38
&&
.MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT. EAST WINDS WILL INCREASE
TODAY AS A STORM SYSTEM STRENGTHENS AND MOVES ACROSS THE AREA.
RAIN ALONG WITH ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
A COLD FRONT WILL PUSH OFF THE COAST LATE IN THE DAY AND EARLY
IN THE EVENING WITH STRENGTHENING NORTH WINDS AND BUILDING SEAS
DEVELOPING BEHIND THE BOUNDARY. SOME GALE FORCE WIND GUSTS ARE
POSSIBLE. TODAY...WATER LEVELS MAY EVENTUALLY RISE UP TO 1.5 FEET
ABOVE NORMAL IN RESPONSE TO THE STRENGTHENING EAST WINDS. WATER
FROM WAVE RUN-UP MAY APPROACH THE DUNES AT HIGH TIDE. LEVELS WILL
RETURN TO NEAR NORMAL TONIGHT AND FRIDAY AFTER THE FRONT MOVES ON
THROUGH. LIGHTER WINDS AND SUBSIDING SEAS ARE EXPECTED OVER THE
WEEKEND. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 52 40 48 35 58 / 100 50 40 10 10
HOUSTON (IAH) 57 42 49 35 59 / 100 60 30 10 10
GALVESTON (GLS) 61 44 49 39 55 / 100 60 30 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...38
AVIATION/MARINE...42Hazardous weather outlook, Jan 21, 3:44 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 344 PM CST WED JAN 21 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 344 PM CST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FOG WILL FORM THIS EVENING WITH AREAS OF DENSER FOG POSSIBLE ALONG THE COAST. LIGHT RAIN WILL BEGIN THIS EVENING AND WITH LIGHT TO MODERATE RAINFALL DEVELOPING OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD LIGHT TO MODERATE RAINFALL WITH ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THURSDAY AND THURSDAY NIGHT. RAINFALL TOTALS WILL AVERAGE 1 TO 2 INCHES WITH SOME ISOLATED AMOUNTS FROM 3 TO 4 INCHES. MINOR FLOODING WILL BE POSSIBLE IN LOW-LYING OR POORLY DRAINING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON THURSDAY AND THURSDAY NIGHT. GMZ330-335-350-355-370-375-221300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 344 PM CST WED JAN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF MARINE DENSE FOG WILL AFFECT THE BAYS AND NEARSHORE WATERS THIS EVENING. THE VISIBILITY WILL FALL TO LESS THAN ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DEVELOPING STORM SYSTEM WILL STRENGTHEN WINDS AND SEAS TO SMALL CRAFT ADVISORY LEVELS BEGINNING THURSDAY AND CONTINUING INTO FRIDAY OR FRIDAY NIGHT. WIND GUSTS COULD REACH GALE FORCE LATE THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. ABOVE NORMAL TIDE LEVELS WILL ALSO DEVELOP WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:01 AM CST | Small Craft Advisory | HGX | 48 hr | |
| Jan 22, 12:15 PM CST | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris, Matagorda | 2 hr |
| Jan 22, 12:54 PM CST | Special Marine Warning | HGX | 36 min | |
| Jan 22, 1:00 PM CST | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 2 hr |
| Jan 22, 1:27 PM CST | Special Marine Warning | HGX | 2 hr | |
| Jan 22, 1:48 PM CST | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Liberty | 117 min |
| Jan 22, 2:53 PM CST | Special Marine Warning | HGX | 22 min | |
| Jan 22, 3:25 PM CST | Special Marine Warning | HGX | 80 min | |
| Jan 22, 3:54 PM CST | Special Marine Warning | HGX | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.